Cough Syrup Abuse
What is the addiction?
What is it? What is the category of the drug?
What are some common street/slang names?
What does it look like?
How is it used/ingested?
What are the common side effects?
What are the symptoms of overdose?
breathing problems, bluish colored lips and fingernails, coma, seizures, constipation, high/low blood pressure, muscle twitches, nausea/vomiting, raised body temp., pounding heartbeat, spasms of stomach/intestines, and rapid heartbeat. Overdose can also be fatal.
Is this drug addictive?
Yes, certain ingredients in different cough syrups such as codeine are addictive.
What are the with drawl symptoms?
What are the short and long term effects?
The short-term effects are euphoria, paranoia, altered vision, and buildup of excess acid in body fluids. The long-term effects are unknown
How prevalent do you think it is used by HHS students and why?
I think it is used but is not extremely popular. I think most high school students would prefer to use alcohol, marijuana, or other drugs. It could be used as a last resort when other things aren’t available. This can be because cough syrup/capsules are easy to get a hold of. It can also be used when mixed with soda or alcohol which makes it even more dangerous.